Alert archive / Louisiana / Red Flag Warnings in 2006
Red Flag Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Dec 7, 2006, 2:08 PM CST for 12 parishes in Louisiana; 8 counties in Mississippi. It took effect at Dec 8, 2006, 8:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2006, 2:08 PM CST (20:08 UTC)
- In effect from
- Dec 8, 2006, 8:00 AM CST
- Expired
- Dec 8, 2006, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLIX 072008 RFWLIX RED FLAG WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 208 PM CST THU DEC 7 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY... .A VERY DRY ARCTIC AIRMASS WILL DROP RELATIVE HUMIDITY LEVELS WELL BELOW NORMAL LEVELS FRIDAY. STRONG NORTH WINDS WILL ALSO AID IN RAPID SPREAD OF ANY IGNIITIONS. LAZ034>040-046>050-MSZ068>071-077-080>082-080415- /O.UPG.KLIX.FW.A.0001.061208T1200Z-061209T0000Z/ /O.NEW.KLIX.FW.W.0001.061208T1400Z-061209T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- 208 PM CST THU DEC 7 2006 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. IN COORDINATION WITH THE STATES OF MISSISSIPPI AND LOUISIANA...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY. THIS IS DUE TO EXTREMELY LOW RELATIVE HUMIDITY LEVELS COMBINING WITH STRONG WINDS TO CAUSE A HIGH RISK OF WILDFIRE IGNITION AND SPREAD. PERSONS ACROSS THE WARNED AREA SHOULD REFRAIN FROM ANY TYPE OF OUTDOORS BURNING...INCLUDING OPEN FIELD BURNING...TRASH BURNING AND OPEN PIT FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GROUND FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LAZ056>070-080415- /O.NEW.KLIX.FW.W.0001.061208T1400Z-061209T0000Z/ ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- 208 PM CST THU DEC 7 2006 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY. N COORDINATION WITH THE STATES OF MISSISSIPPI AND LOUISIANA...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY. THIS IS DUE TO EXTREMELY LOW RELATIVE HUMIDITY LEVELS COMBINING WITH STRONG WINDS TO CAUSE A HIGH RISK OF WILDFIRE IGNITION AND SPREAD. PERSONS ACROSS THE WARNED AREA SHOULD REFRAIN FROM ANY TYPE OF OUTDOORS BURNING...INCLUDING OPEN FIELD BURNING...TRASH BURNING AND OPEN PIT FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GROUND FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 24
2 follow-up statements
000 WWUS84 KLIX 080333 RFWLIX RED FLAG WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 933 PM CST THU DEC 7 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY... .A VERY DRY ARCTIC AIRMASS WILL DROP RELATIVE HUMIDITY LEVELS WELL BELOW NORMAL LEVELS FRIDAY. STRONG NORTH WINDS WILL ALSO AID IN RAPID SPREAD OF ANY IGNIITIONS. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081245- /O.CON.KLIX.FW.W.0001.061208T1400Z-061209T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 933 PM CST THU DEC 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM CST FRIDAY... IN COORDINATION WITH THE STATES OF MISSISSIPPI AND LOUISIANA... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A RED FLAG WARNING EFFECTIVE FROM 8 AM TO 6 PM CST FRIDAY. THIS WARNING WAS ISSUED DUE TO THE EXPECTED COMBINATION OF EXTREMELY LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS WHICH WILL RESULT IN A HIGH RISK OF WILDFIRE IGNITION AND SPREAD. PERSONS ACROSS THE WARNED AREA SHOULD REFRAIN FROM ANY TYPE OF OUTDOORS BURNING...INCLUDING OPEN FIELD BURNING...TRASH BURNING AND OPEN PIT FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GROUND FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KLIX 081257 RFWLIX RED FLAG WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 657 AM CST FRI DEC 8 2006 ...A RED FLAG WARNING IS IN EFFECT FOR TODAY... .A VERY DRY ARCTIC AIRMASS WILL DROP RELATIVE HUMIDITY LEVELS WELL BELOW NORMAL LEVELS FRIDAY. STRONG NORTH WINDS WILL ALSO AID IN RAPID SPREAD OF ANY IGNITIONS. LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-090000- /O.CON.KLIX.FW.W.0001.061208T1400Z-061209T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 657 AM CST FRI DEC 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... IN COORDINATION WITH THE STATES OF MISSISSIPPI AND LOUISIANA... THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A RED FLAG WARNING EFFECTIVE TODAY. THIS WARNING WAS ISSUED DUE TO THE EXPECTED COMBINATION OF EXTREMELY LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS WHICH WILL RESULT IN A HIGH RISK OF WILDFIRE IGNITION AND SPREAD. PERSONS ACROSS THE WARNED AREA SHOULD REFRAIN FROM ANY TYPE OF OUTDOORS BURNING...INCLUDING OPEN FIELD BURNING...TRASH BURNING AND OPEN PIT FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GROUND FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Dec 7, 4:38 AM CST, 9 hours 30 minutes earlier.
Area forecast discussion, Dec 7, 4:38 AM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
438 AM CST THU DEC 7 2006
.DISCUSSION...
ANOTHER ARCTIC COLD FRONT IS SURGING SOUTH THROUGH THE OZARKS AND
OKLAHOMA WITH TEMPERATURES FALLING INTO THE TEENS IN KS AND MO
WITH BELOW ZERO READINGS IN NORTHERN NE. SURFACE PRESSURES ARE
AS HIGH AS 1046 MB IN SD. THE DEEP UPPER TROUGH DRIVING THIS
ARCTIC AIR SOUTH IS MOVING THROUGH THE GREAT LAKES INTO THE LOWER
MS VALLEY...AND THIS TROUGH WILL CONTINUE EAST TODAY WITH THE COLD
FRONT DRIVING THROUGH THE CENTRAL GULF COAST REGION BY MIDDAY
TODAY.
ONCE AGAIN...THE MAIN CONCERNS WITH THIS WILL BE FREEZING
TEMPERATURES TONIGHT...A HARD FREEZE IN THE SAME AREAS THAT HAD A
HARD FREEZE TUESDAY MORNING. THE DIFFERENCE THIS TIME IS THIS
FREEZE WILL BE WIND DRIVEN...SO IT WILL BE MORE OF A PROBLEM FOR
UNWRAPPED WATER PIPES IN ADDITION TO SENSITIVE VEGETATION AND
OUTDOOR PETS AND LIVESTOCK. THE COLD AND WIND WILL PUSH WIND CHILL
READINGS DOWN TO THE LOWEST LEVELS OF THE SEASON...INTO THE MID
TEENS...JUST BARELY ABOVE OUR LOCAL WIND CHILL ADVISORY CRITERIA
OF 13 DEGREES OR LOWER FOR 2 HOURS OR LONGER. WILL GO WITH A
FREEZE WARNING ACROSS THE FORECAST AREA TONIGHT WITH A HARD FREEZE
EXPECTED NORTH OF A DONALDSONVILLE TO SLIDELL TO MS COAST LINE.
THE SOUTH SHORE WILL BE NEAR FREEZING ALONG THE LAKEFRONT...WITH
COLDER UPPER 20S WEST AND SOUTHWEST OF METRO NEW ORLEANS.
FRIDAY WILL BE COLD WITH THE STRONG HIGH PRESSURE BUILDING OVER
THE AREA. THE WIND WILL DIE OFF FRIDAY NIGHT...BUT THERE MAY BE
SOME HIGH CLOUDS SPREADING IN...MAINLY LATE. WILL HAVE
TEMPERATURES JUST AS COLD FRIDAY NIGHT AS TONIGHT...BUT IT WILL
NOT FEEL AS COLD WITH LESS WIND. VERY LOW DEWPOINT TEMPS IN THE
SINGLE DIGITS SHOULD OFFSET ANY INSULATION FROM HIGH CLOUDS.
A WARMING TREND IS EXPECTED OVER THE WEEKEND AS THE AIRMASS
MODIFIES AND THE SURFACE HIGH BECOMES CENTERED OVER THE ATLANTIC
COAST. A SHORTWAVE TROUGH MOVING ACROSS THE AREA MAY BRING A
SLIGHT CHANCE OF RAIN ON SUNDAY...OTHERWISE IT WILL REMAIN DRY.
NEXT WEEK...THE ECMWF AND GFS INDICATE A POTENT SHORTWAVE TROUGH
WILL MOVE ACROSS THE PLAINS INTO THE MS VALLEY DURING THE TUESDAY
THROUGH WEDNESDAY. HAVE GONE CLOSER THE SLOWER ECMWF SOLUTION.
WILL HAVE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS DURING THE
MONDAY NIGHT THROUGH TUESDAY NIGHT PERIODS.
&&
.MARINE...
STRONG SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP TODAY WITH
GUSTS ABOVE GALE FORCE EXPECTED OVER THE COASTAL WATERS TONIGHT
AND FRIDAY MORNING. IT WILL STAY BREEZY THROUGH THE WEEKEND.
&&
.FIRE WEATHER...
RELATIVE HUMIDITY READINGS WILL DROP BELOW 20 PERCENT FRIDAY. A
FIRE WEATHER WATCH HAS BEEN ISSUED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 58 24 47 22 / 10 0 0 0
BTR 59 25 49 25 / 10 0 0 0
MSY 60 30 47 31 / 10 0 0 0
GPT 62 26 47 25 / 10 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM 2 AM TO 8 AM CST FRIDAY FOR LAZ056-LAZ057-
LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY FOR
LAZ034-LAZ035-LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-
LAZ047-LAZ048-LAZ049-LAZ050.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR LAZ034-LAZ035-LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-
LAZ047-LAZ048-LAZ049-LAZ050.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CST FRIDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
MS...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY FOR
MSZ068-MSZ069-MSZ070-MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR MSZ068-MSZ069-MSZ070-MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CST FRIDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&
22Hazardous weather outlook, Dec 7, 11:32 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1132 AM CST THU DEC 7 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1132 AM CST THU DEC 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT COLD AIR WILL FILTER INTO THE DEEP SOUTH BEHIND AN ARCTIC COLD FRONT WHICH WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS AFTERNOON. WINDS WILL BE BRISK BEHIND THE FRONT...DROPPING WIND CHILL READINGS IN THE MID TO UPPER TEENS AFTER MIDNIGHT. A HARD FREEZE IS EXPECTED ALONG AND NORTH OF A DONALSONVILLE TO SLIDELL TO PASCAGOULA LINE...WITH TEMPERATURES IN THE MID 20S FOR SEVERAL HOURS. TEMPERATURES SOUTH OF THIS LINE WILL DROP INTO THE LOWER 30S FOR A FEW HOURS AROUND SUNRISE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW RELATIVE HUMIDITIES AND HIGH WIND SPEEDS WILL INCREASE THE RISK OF WILDFIRES TOMORROW. A RED FLAG WARNING WILL BE ISSUED TODAY FOR THE DAYLIGHT HOURS FRIDAY. SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. A HARD FREEZE IS FORECAST FOR AREAS WEST AND NORTH OF LAKE PONTCHARTRAIN AND ACROSS SOUTHERN MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ530-550-555-570-575-081230- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT- LAKES PONTCHARTRAIN AND MAUREPAS- 1132 AM CST THU DEC 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORIES ARE POSTED FOR STRONG NORTHERLY WINDS AND BUILDING SEAS AHEAD OF AND BEHIND THE ARCTIC COLD FRONT. OCCASIONAL WIND GUSTS AT OR EXCEEDING GALE FORCE ARE EXPECTED TONIGHT ACROSS THE COASTAL WATERS. VERY COLD WIND CHILL READINGS WILL SPREAD OFFSHORE LATE TONIGHT INTO FRIDAY MORNING...AND OFFSHORE WINDS WILL PUSH TIDES BELOW NORMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ACROSS THE COASTAL WATERS FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 92/JSS
In the hours before
Special weather statement, Dec 7, 12:55 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1255 PM CST THU DEC 7 2006 LAZ034>040-046>050-MSZ068>071-077-080>082-072100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL... MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE... PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES... DONALDSONVILLE...DENHAM SPRINGS...WALKER...CENTREVILLE... WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN... PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER... ST. MARTIN 1255 PM CST THU DEC 7 2006 ...VERY COLD AND DRY CONDITIONS WILL POSE SEVERAL WEATHER HAZARDS TONIGHT THROUGH SATURDAY... ...A HARD FREEZE WARNING IS IN EFFECT FOR TONIGHT AND FRIDAY NIGHT... ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY... AN ARCTIC AIRMASS HAS BEGUN TO MOVE INTO THE DEEP SOUTH AND USHERING NOT ONLY COLD TEMPERATURES BUT EVEN COLDER WIND CHILLS AND VERY DRY AIR. THERE WILL BE A HIGHER THAN NORMAL THREAT FOR FIRES TO IGNITE AND SPREAD RAPIDLY. AS A RESULT...AND IN COORDINATION WITH STATE GOVERNMENT OFFICIALS...A RED FLAG WARNING WILL BE IN EFFECT FOR FRIDAY. IN ADDITION...A HARD FREEZE WARNING IS IN EFFECT FOR ALL OF THE NORTH-SHORE AND EAST-CENTRAL PARISHES OF LOUISIANA AND SOUTHERN MISSISSIPPI. A RED FLAG WARNING IS ISSUED WHEN WEATHER CONDITIONS IN COMBINATION WITH DRY FUELS ON THE GROUND ARE FAVORABLE FOR WILDFIRES TO DEVELOP AND SPREAD RAPIDLY. THIS IS A PARTICULARLY DANGEROUS SITUATION WHEN COMBINED WITH THE INCREASED USE OF HEATING DEVICES TO OVERCOME THE VERY COLD TEMPERATURES. STRONG AND GUSTY NORTH WINDS ALONG WITH RELATIVE HUMIDITY LEVELS EXPECTED IN THE 10 TO 20 PERCENT RANGE FRIDAY AFTERNOON WILL MAKE FIRE IGNITION EXTREMELY EFFICIENT. ALL RESIDENTS ACROSS SOUTH LOUISIANA AND SOUTHERN MISSISSIPPI SHOULD REFRAIN FROM ANY OPEN BURNING OF FIELDS AND WOODLANDS FRIDAY AND POSSIBLY SATURDAY. RESIDENTS SHOULD REFRAIN FROM USING CANDLES AS A SOURCE OF HEAT...OR USE EXTREME CAUTION WHILE DOING SO...UNDER CONSTANT SUPERVISION. BE VERY CAREFUL WITH THE USE OF OPEN SPACE HEATERS. ENSURE THAT PROPER VENTILATION IS APPLIED TO AVOID BUILDUP OF DEADLY CARBON MONOXIDE GASES. KEEP FLAMMABLE PRODUCTS...PAPER AND FABRICS WELL AWAY FROM HEAT SOURCES. PRIOR TO THE HARD FREEZE PERIOD TONIGHT...PERSONS SHOULD BRING TO COMPLETION PREPARATIONS OF WRAPPING EXPOSED PIPES...BRINGING IN TENDER PLANTS AND PETS. PERSONS SHOULD ALSO AVOID RUNNING WATER AS A MEANS OF MITIGATING FREEZING PIPES. THIS TENDS TO BRING WATER PRESSURES DOWN AND COULD HAMPER FIRE FIGHTING EFFORTS. IF YOU WILL BE OUT TONIGHT...DRESS WARMLY IN LAYERS AND AVOID LENGTHY EXPOSURES TO THE COLD ELEMENTS. WIND CHILL READINGS WILL BE IN THE 13 TO 20 DEGREE RANGE OVERNIGHT TONIGHT AND EARLY FRIDAY. ANOTHER HARD FREEZE IS EXPECTED AGAIN FRIDAY NIGHT AND SATURDAY MORNING. WINDS ARE EXPECTED TO BE LESS PRONOUNCED AND RELATIVE HUMIDITY LEVELS WILL BE SLOWLY RETURNING TO SOMEWHAT HIGHER LEVELS SATURDAY. WIND CHILLS WILL NOT BE AN ISSUE AS WINDS DROP TO MUCH LOWER LEVELS. THE FIRE DANGER WILL BE ONLY SLIGHTLY IMPROVED FOR SATURDAY AS RELATIVE HUMIDITY LEVELS WILL REMAIN BELOW NORMAL. PERSONS PARTAKING IN OUTDOOR RECREATION ACTIVITIES SHOULD SAFEGUARD FROM HYPOTHERMIA. DRESS WARM AND AVOID GETTING WET. IF YOU DO HAPPEN TO GET WET...COVER IN BLANKETS AND GET DRY CLOTHING AS QUICKLY AS POSSIBLE. LAZ056>070-072100- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET... HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO... CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 1255 PM CST THU DEC 7 2006 ...VERY COLD AND DRY CONDITIONS WILL POSE SEVERAL WEATHER HAZARDS TONIGHT THROUGH SATURDAY... ...A FREEZE WARNING IS IN EFFECT FOR TONIGHT AND FRIDAY NIGHT... ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY... AN ARCTIC AIRMASS HAS BEGUN TO MOVE INTO THE DEEP SOUTH AND USHERING NOT ONLY COLD TEMPERATURES BUT EVEN COLDER WIND CHILLS AND VERY DRY AIR. THERE WILL BE A HIGHER THAN NORMAL THREAT FOR FIRES TO IGNITE AND SPREAD RAPIDLY. AS A RESULT...AND IN COORDINATION WITH STATE GOVERNMENT OFFICIALS...A RED FLAG WARNING WILL BE IN EFFECT FOR FRIDAY. IN ADDITION...A FREEZE WARNING IS IN EFFECT FOR ALL OF THE SOUTH-SHORE AND RIVER PARISHES OF SOUTHEAST LOUISIANA. A RED FLAG WARNING IS ISSUED WHEN WEATHER CONDITIONS IN COMBINATION WITH DRY FUELS ON THE GROUND ARE FAVORABLE FOR WILDFIRES TO DEVELOP AND SPREAD RAPIDLY. THIS IS A PARTICULARLY DANGEROUS SITUATION WHEN COMBINED WITH THE INCREASED USE OF HEATING DEVICES TO OVERCOME THE VERY COLD TEMPERATURES. STRONG AND GUSTY NORTH WINDS ALONG WITH RELATIVE HUMIDITY LEVELS EXPECTED IN THE 15 TO 20 PERCENT RANGE FRIDAY AFTERNOON WILL MAKE FIRE IGNITION EXTREMELY EFFICIENT. ALL RESIDENTS ACROSS SOUTH LOUISIANA SHOULD REFRAIN FROM ANY OPEN BURNING OF CANE FIELDS AND WOODLANDS FRIDAY AND POSSIBLY SATURDAY. RESIDENTS SHOULD REFRAIN FROM USING CANDLES AS A SOURCE OF HEAT...OR USE EXTREME CAUTION WHILE DOING SO...UNDER CONSTANT SUPERVISION. BE VERY CAREFUL WITH THE USE OF OPEN SPACE HEATERS. ENSURE THAT PROPER VENTILATION IS APPLIED TO AVOID BUILDUP OF DEADLY CARBON MONOXIDE GASES. KEEP FLAMMABLE PRODUCTS...PAPER AND FABRICS WELL AWAY FROM HEAT SOURCES. PRIOR TO THE FREEZE PERIOD TONIGHT...PERSONS SHOULD BRING TO COMPLETION PREPARATIONS OF WRAPPING EXPOSED PIPES...BRINGING IN TENDER PLANTS AND PETS. PERSONS SHOULD ALSO AVOID RUNNING WATER AS A MEANS OF MITIGATING FREEZING PIPES. THIS TENDS TO BRING WATER PRESSURES DOWN AND COULD HAMPER FIRE FIGHTING EFFORTS. IF YOU WILL BE OUT TONIGHT...DRESS WARMLY IN LAYERS AND AVOID LENGTHY EXPOSURES TO THE COLD ELEMENTS. WIND CHILL READINGS WILL BE IN THE 20 TO 25 DEGREE RANGE OVERNIGHT TONIGHT AND EARLY FRIDAY. ANOTHER FREEZE IS POSSIBLE AGAIN FRIDAY NIGHT AND SATURDAY MORNING. WINDS ARE EXPECTED TO BE LESS PRONOUNCED AND RELATIVE HUMIDITY LEVELS WILL BE SLOWLY RETURNING TO SOMEWHAT HIGHER LEVELS SATURDAY. WIND CHILLS WILL NOT BE AN ISSUE AS WINDS DROP TO MUCH LOWER LEVELS. THE FIRE DANGER WILL BE ONLY SLIGHTLY IMPROVED FOR SATURDAY AS RELATIVE HUMIDITY LEVELS WILL REMAIN BELOW NORMAL. PERSONS PARTAKING IN OUTDOOR RECREATION ACTIVITIES SHOULD SAFEGUARD FROM HYPOTHERMIA. DRESS WARM AND AVOID GETTING WET. IF YOU DO HAPPEN TO GET WET...COVER IN BLANKETS AND GET DRY CLOTHING AS QUICKLY AS POSSIBLE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 5:12 AM CST | Fire Weather Watch | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more | 9 hr |
| Dec 7, 5:20 AM CST | Freeze Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 28 hr |
Nearby
Red Flag Warnings in Louisiana, 2006Red Flag Warnings in Mississippi, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.